Finasteride sides: update (especially for fab and Johny.track131) - Page 3 - BaldTruthTalk.com
+ Reply to Thread
Page 3 of 3 FirstFirst 1 2 3
Results 21 to 26 of 26
  1. #21
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,258

    Default

    Could it help me then?

  2. #22
    Senior Member
    Join Date
    Apr 2012
    Posts
    158

    Default

    I though saw palmetto is supposed to reduce dht and people have reported side effects similar to finasteride.

    On a second note, chrisis, I want to apologize for a response last month that I think was a little harsh. Sexual side effects are a scary thing. After taking some time to think about it, I'm not going to take propecia because it's not worth the risk as little as it may be. I don't think it's wise to alter hormone levels in an attempt to reduce hair loss if the levels are normal. I'd rather be bald than be selfish and risk my future as a husband and father.

  3. #23
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,398

    Default

    Quote Originally Posted by chrisis View Post
    Thanks gutted, but this confuses me. If Saw Palmetto is a natural way to inhibit DHT, instead of using the drug finasteride/ Propecia, why would one cure sexual dysfunction in some men, and the latter cause it?
    i believe sides from fin are related to an altered hormonal profile, which can be permanent in some if homestasis does not take its course.

    my theory is that the was saw palmetto probably helps people with altered hormonal profiles, as it stimulates the body back to a healthy hormonal profile.

    Quote Originally Posted by chrisis View Post
    I just don't get it. There have been fears on this board that SP can cause sexual problems too. Any ideas?

    Yes that can be true for some users and highly depends on the brand/supplment they are using. In other users the reverse does occur, and sexual sides dissappear, a recent poster described a similar experience on this board not too long ago, i experienced this also when i was on it a couple of years ago.


    Why sexual sides with saw pallmetto occurs, in my opinion is that sexual sides depend on the beta sitosterol amount iin the saw palmetto, too much of it within the saw pal pills coupled with frequent use of saw palmetto will inevitabley cause sexual sides like propecia.
    The beta sitosterol also lowers cholesterol which is required to produce androgen hormones, in addition to the 5 alpha reductase blockage this doubles the effect that saw pametto (more correctly beta sitosterol) has on hormone levels.

    i beleive too much of beta sitosterolAND using it for more than a few months DEPENDING on the beta sitosterol content of the particular supplement/brand these people have been using will cause these sides.

    The best way to take saw palemtto (and propecia too) is on a periodical basiss depending on your hormonal profile.

    You should try standardised 85/90% saw palmetto with a minimal amount of beta sitisterol in it.

    Ive been trying to find one with fatty acids 90%, have had no luck.

    Once sides have dissapeared the best way to get off it is taper off it.

    It should help regrow hair too!

  4. #24
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,258

    Default

    I'm not sure gutted. Appreciate the info but I'm reluctant to experiment any further unless I get really desperate. Maybe the next logical step is to finally see a doctor.

  5. #25
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,258

    Default

    Quote Originally Posted by ThinningB420 View Post
    On a second note, chrisis, I want to apologize for a response last month that I think was a little harsh. Sexual side effects are a scary thing. After taking some time to think about it, I'm not going to take propecia because it's not worth the risk as little as it may be. I don't think it's wise to alter hormone levels in an attempt to reduce hair loss if the levels are normal. I'd rather be bald than be selfish and risk my future as a husband and father.
    Sounds sensible. And don't worry about that response, I don't even remember
    By the way, you may well be fine on Propecia, I try to be balanced about my opinion. I obviously regret it, just as someone playing Russia Roulette and loses would. Other players are fine; it's just a game of chance I think.

  6. #26
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,398

    Default

    Quote Originally Posted by chrisis View Post
    I'm not sure gutted. Appreciate the info but I'm reluctant to experiment any further unless I get really desperate. Maybe the next logical step is to finally see a doctor.
    yeah best thing would be to do some tests and check what your hormone levels are.

Similar Threads

  1. Replies: 6
    Last Post: 11-20-2018, 08:42 PM
  2. Increase finasteride dose update and nizoral question
    By jjo in forum Men's Hair Loss: Start Your Own Topic
    Replies: 1
    Last Post: 11-19-2011, 11:01 AM
  3. Finpecia sides?
    By benson&hedges in forum Men's Hair Loss: Start Your Own Topic
    Replies: 11
    Last Post: 07-02-2011, 11:18 PM
  4. UPDATE: 8 months on Finasteride, 23 yrs old
    By Ragckr in forum Introduce Yourself & Share Your Story
    Replies: 6
    Last Post: 12-22-2009, 04:55 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

FUE 2686FU - Dr Lupanzula - Medikemos
09-18-2020 04:33 AM
by Spear1
Last Post By Spear1
Today 09:48 AM
Download ringtones for mobile phones
06-03-2021 12:08 AM
Last Post By TheodoreHill
Today 03:09 AM
Repair case at 13 months by Dr. Lindsey
05-12-2021 06:51 AM
Last Post By monicagreen
Today 02:08 AM
Investigate This Site
Yesterday 10:11 PM
Last Post By XSYRachael
Yesterday 10:11 PM